Troubles du goût d’origine médicamenteuse chez les personnes âgées

Troubles du goût d’origine médicamenteuse chez les personnes âgées :
étude d’ordonnances de patients résidant en EHPAD

Introduction

C. JOYAU1, G. VEYRAC1, F. DELAMARRE-DAMIER2, A. PASQUIER1, J. PRIEZ1, P. JOLLIET1,3
(1) Service de Pharmacologie Clinique, Institut de Biologie, Nantes, France ; (2) Médecin Coordonnateur, EHPAD de Saint Laurent sur Sèvre, France et service de Gériatrie, Hôpital de Cholet, Cholet, France ; (3) EA 4275 «Biostatistiques, Pharmacoepidemiologie et Mesures Objectives en Santé», UFR Santé, Nantes, France

 

Avec l'âge, l'acuité des sens se modifie, entraînant une diminution progressive de la qualité, puis de l’importance des sensations perçues. Cette modification n'est pas toujours bien ressentie au début [1]. Le goût étant considéré comme un sens mineur, il est souvent négligé. Ces troubles peuvent conduire à l'inobservance des traitements mais surtout à des carences nutritionnelles par anorexie ainsi qu'à des exacerbations de pathologies (diabète, hypertension artérielle) chez des patients qui seraient tentés de surconsommer du sucre ou du sel pour restaurer le goût. Le malaise lié à la perte du goût peut parfois même mener à des dépressions [2]. Les troubles du goût constituent un effet peu étudié et ses étiologies sont variées. En effet, de nombreuses pathologies peuvent être à l'origine de ces troubles telles que des atteintes du système nerveux, des atteintes nutritionnelles, des atteintes endocriniennes, cause toxique… [1]. Chez les personnes âgées qui reçoivent des médicaments à long terme, les troubles du goût sont suspectés comme effet indésirable dans 11% des cas [3]. Il est difficile dans cette population, atteinte de démence pour une grande partie, de connaître la présence de ces troubles.

L'objectif de cette étude est de faire une mise au point sur les médicaments pouvant entraîner des troubles du goût en s’appuyant sur des ordonnances de patients résidant en EHPAD.

 

Télécharger ce poster (pdf)

 

Rivaroxaban induced Thrombocytosis

RIVAROXABAN-INDUCED THROMBOCYTOSIS
A not enough known adverse effect

Introduction

C. JOYAU1 PharmD, G. VEYRAC1 MD, S. PIESSARD2 PharmD-PhD, F. DELAMARRE-DAMIER3 MD-MBA, P. JOLLIET1,4 MD-PhD
(1) Department of Clinical Pharmacology, Institute of Biology, Nantes, France ; (2) Sèvre and Loire Hospital, Vertou, France and Pharmacy University, Nantes, France ; (3) Medical Director, Saint Laurent sur Sèvre Public Nursing Home, France and Hospital Practioner, Cholet Hospital, France ; (4) EA 4275 « Biostatistics, Pharmacoepidemiology and Subjective Health Measures », Medicine University, Nantes, France

 

Thrombocytosis is a common abnormality in clinical practice. There is no consensus on the exact defintion of thrombocytosis. It includes a very wide range of primitive and secondary etiologies spectrum. There are familial thrombocytosis, clonal thrombocytosis (including essential thrombocytosis due to myeloproliferative disease) and secondary or reactive thrombocytosis [1].

Reactive thrombocytosis are much more common than other causes of thrombocytosis and are associated with underlying conditions such as infection, inflammatory disease, anaemia due to iron deficiency, surgery (especially splenectomy), acute haemorrhage and exposure to certain drugs [1,2]. Some authors reported cases of thrombocytosis with low molecular weight heparin (LMWH) [2-6]. In june 2000, a french Pharmacovigilance study has found 51 notifications of thrombocytosis (> 500 000 platelets/mm3) associated with LMWH in the French Pharmacovigilance Database. In all cases, patients were asymptomatic and thrombocytosis was accidentally discovered. On average, patients had completed 12 days of treatment at the time of discovery of thrombocytosis. This side effect disappeared without complication in 41 cases, the outcome is unknown for the 10 other cases [7]. The pathophysiologic mechanism is not fully understood but it is established that heparin stimulates megakaryocytopoiesis. The mechanism of action involves a neutralization of inhibitory of platelet factor 4 (PF4) and transforming growth factor (TGF-β) on megakaryocyte proliferation. There is also a synergistic action with many growth factors such as interleukin 6 (IL6), GM-CSF, erythropoietin, stem cell factor but not with interleukin 3 (IL3). Finally, a potentiating action of thrombopoietin factor favouring predominantly megakaryocytopoiesis was also highlighted [2]. This risk reinforces the importance of regular monitoring of platelets during heparin therapy.

In secondary thrombocytosis, platelets are qualitatively and functionnaly normal. Complications (such as thrombotic or haemorrhagic events) do not occur normally and thrombo-haemorrhagic risk, if it existed, would be related to the underlying disease and not to thrombocytosis. The occurrence of these risks in a patient with secondary thrombocytosis must lead to a clonal component associated search. The treatment of reactive thrombocytosis is the treatment of the causal disease [1]. Whatever the cause of thrombocytosis, his supervision should never be neglected because the combination of several etiologies is possible and could increase the thrombocytosis.
To our knowledge, there is no case report of thrombocytosis with oral direct anticoagulants in the literature. We report a case of a woman treated with rivaroxaban who developed thrombocytosis.

 

Télécharger ce poster (pdf)